Arizona, 2021Dust Storm in Arizona, June 30, 2021
June 30, 2021 · NWS FGZ · 2 events in 2 counties and zones
Thunderstorm outflow winds caused blowing dust that hit both Winslow and Tuba City.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm outflow winds caused blowing dust that hit both Winslow and Tuba City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 30, 2:58 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 2:58 PM MST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
258 PM MST Wed Jun 30 2021
.SYNOPSIS...Increased thunderstorm activity today with areas of
locally heavy rain, frequent lightning, and gusty winds expected.
Storm coverage may decrease somewhat starting Thursday into the
weekend and the early part of next week, but this monsoonal
pattern will continue for the foreseeable future.
&&
.DISCUSSION...Thunderstorms have been prevalent across northern
Arizona today with frequent lightning, locally heavy rainfall,
gusty outflow winds and even some hail in some areas. This will
continue through this afternoon into the early evening hours. The
same will be true tomorrow, however, storms look to be a bit
weaker than they were today. Due to limited gradient, the moisture
over the area will remain without any atmospheric influences to
usher it out of the region.
Friday and Saturday, thunderstorms will still be a concern but it
looks to be somewhat drier with storms limited to the eastern
Mogollon Rim, the White Mountains and higher elevations. Sunday
through mid-week, moisture looks to increase bringing widespread
showers and thunderstorms back to the majority of northern
Arizona. Models are coming into better agreement that the high
pressure system over Texas will move into the sweet spot of the
Four Corners area initiating the typical monsoonal pattern heading
into next week.
&&
.AVIATION...For the 00Z package...Mainly VFR conditions for the
next 24 hours. Wind gusts 25-35 kts possible within the vicinity
of thunderstorms through early evening with the potential for
MVFR conditions. Coverage will decrease after 02Z. Expect similar
conditions to return 17-18Z Thursday. Aviation discussion not
updated for TAF amendments.
&&
.FIRE WEATHER...Numerous showers and thunderstorms are expected
this afternoon/evening with moderate to heavy rainfall with the
potential for flooding, gusty outflow winds and frequent
lightning. Scattered storm coverage is expected Thursday, with
afternoon relative humidity remaining largely in the 25-35 percent
range.
Friday through Sunday...Look for isolated to scattered showers and
storms. Haines indices of 4-5 are forecast this weekend mainly north
of Interstate 40.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...Kobold
AVIATION...Kobold
FIRE WEATHER...Kobold
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Local storm report, Jun 30, 12:03 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 1 NW LEES FERRY 36.87N 111.60W
06/30/2021 COCONINO AZ OFFICIAL NWS OBS
PARIA RIVER GAUGE AT LEES FERRY ROSE FROM
4.4FT TO 6.3FT AT 4:30AM MST. FLOOD WATERS
LIKELY FLOWED DOWN THE PARIA OVERNIGHT, FROM
HEAVY RAINS UPSTREAM THE PREVIOUS AFTERNOON.
&&
BAKLocal storm report, Jun 30, 12:13 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1213 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL 2 WSW CHINO VALLEY 34.75N 112.48W
06/30/2021 E0.50 INCH YAVAPAI AZ PUBLIC
&&Special weather statement, Jun 30, 12:23 PM MST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1223 PM MST Wed Jun 30 2021
AZZ012-015-302015-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
1223 PM MST Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY NEAR TWO GUNS UNTIL 115 PM MST/215
PM MDT/...
At 1223 PM MST/123 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Two Guns, or 25 miles east of Flagstaff, moving
southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Two Guns, Rimmy Jims, Twin Arrows and Meteor Crater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 11134 3524 11120 3515 11089 3489 11111
TIME...MOT...LOC 1923Z 303DEG 12KT 3510 11117
MCT
Local storm report, Jun 30, 12:46 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1246 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 3 WNW WINSLOW 35.05N 110.76W
06/29/2021 COCONINO AZ PUBLIC
PUBLIC REPORTS AND WEB CAMS VERIFIED A DUST
STORM (HABOOB, AND ASSOCIATED GUST FRONT)
MOVING FROM NORTH TO SOUTH ACROSS THE LITTLE
COLORADO RIVER VALLEY NEAR WINSLOW.
VISIBILITIES ESTIMATED 1/4 TO 1/2 MI IN
PLACES. SIGNIFICANT BLOWING DUST ALSO
OBSERVED IN TUBA CITY. WINDS GUSTING TO NEAR
40 WITH THE EVENT.
&&
BAKLocal storm report, Jun 30, 2:58 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
258 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 2 SE MIDDLE VERDE 34.60N 111.87W
06/30/2021 E58 MPH YAVAPAI AZ PUBLIC
PUBLIC WEATHER STATION REPORTS WIND GUST OF
58 MPH. STATION ON WEATHER UNDERGROUND AT
MONTEZUMA HEIGHTS AIRPARK - SITE ID
KAZCAMPV9.
&&
ETDust Storm, Little Colorado River Valley in Coconino County
- When
- June 30, 4:05 PM MST to 4:25 PM MST
- Where
- Little Colorado River Valley in Coconino County forecast zone
- Reported by
- Public
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
A dust storm moved from north to south across the Little Colorado River Valley near Winslow with visibility down to between 1/4 to 1/2 miles. Significant blowing dust was also observed in Tuba City. The winds were gusting to near 40 MPH around this event.
Dust Storm, Little Colorado River Valley in Navajo County
- When
- June 30, 4:05 PM MST to 4:25 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Reported by
- ASOS
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
Dust from a thunderstorm gust front dropped the visibility at the Winslow Airport down to 4 miles at the Winslow airport with gusts to 36 MPH.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 30, 20212 deaths · 1 event
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968349, 968351.